Muscle aches

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Muscle aches

Postby 777 » Thu Apr 10, 2008 7:52 am

Does anyone have muscle aches? I read a lot about how people with MS have joint pain and nerve pain. But I dont have that, This is something kind of new, it started with my last relapse a little and came back a week ago. It's just my muscles that ache all ove rmy body.

I did think it might be the directic I started taking recently taking for my BP, but I wasnt taking them last year when I first had this relapse.

I am taking 500 grams of Napralen, hardly helping.
777
Family Member
 
Posts: 83
Joined: Sat Mar 01, 2008 4:00 pm

Postby jimmylegs » Thu Apr 10, 2008 7:59 am

i don't have this problem specifically, i'm more spastic than hurting... but in '06 i did run across a study that interviewed a bunch of people in australia, not ms patients or anything, to see if they had muscle pain. then they tested their vitamin d. they found that reports of muscle pain correlated with lower vitamin d3 status. do you know what your level is? if it's pretty high, say between 80 and 100 nmol/L, you could rule out d3 insufficiency as a component of your muscle pain problem.
jimmylegs
Volunteer Moderator
 
Posts: 8953
Joined: Sat Mar 11, 2006 4:00 pm

Postby DIM » Thu Apr 10, 2008 11:51 am

As Jimmy says vitamin D along with calcium and magnesium help a lot in muscle pain!
User avatar
DIM
Family Elder
 
Posts: 384
Joined: Thu Feb 28, 2008 4:00 pm
Location: GREECE

Postby cheerleader » Thu Apr 10, 2008 12:24 pm

Hi 7s-
My husband has bad muscle pain in his legs at the end of the day...he wakes up feeling fine, but as the day progresses, so does the pain. He describes it as a deep, nasty aching. He gets off his legs at the end of the day, and lies on the couch. He takes a magnesium supplement before bed, and it helps.

I'm sure it's neuropathic pain, from his brain sending messages thru damaged axons. I know some neuros deny this kind of pain in MS, but my hubby's not a whiner- and I'm sure it's real for you, too.

See if resting helps. Maybe massage? Magnesium and MSM are also recommended. Lots of folks use MJ. Others use acupuncture. Hoping you find some relief-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5021
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby AllyB » Thu Apr 10, 2008 1:57 pm

Are you on an interferon? If so, that can be the problem and anti-inflammatories usually help - maybe Napralen is not the right one for you? For 2 days after my Avonex, I feel like I fell down a flight of stairs (amongst other side-effects).
I use Baclofen too for muscle spasms, which are very painful, involuntary, cramp-like sensations, and it also helps to an extent. Neuropathic pain can be deceptive, and usually responds well to something like Neurontin or Lyrica - might be worth a go...
Stretching, massage, and rest are all good strategies too, as are the supplements

Hope you feel better soon!
Al
User avatar
AllyB
Family Elder
 
Posts: 360
Joined: Sun Apr 22, 2007 3:00 pm

Postby 777 » Thu Apr 10, 2008 2:05 pm

I am on copaxone. It could be muscle spasms not sure. Just my whole body from arms, back to legs is aching bad!!! I am on napralen for IVIG which I get saturday and once a month for 6 months. SOmetimes I aches with IVIG but my last IVIG was a month ago.

I did leave a message with my neuro and they said to make an appt with the PA to be evualated. :?
777
Family Member
 
Posts: 83
Joined: Sat Mar 01, 2008 4:00 pm

Postby AllyB » Thu Apr 10, 2008 2:18 pm

Make the app asap and get some muti (Zulu for medication) to help you - it affects your quality of life when you should be enjoying what you can. Pain is so debilitating (I know I become a crabby grumpy thing if I miss my meds for pain), but there is something out there that will help, so go get it :lol: I wouldn't want to wait too long though, don't want you becomming a crabby grumpy thing too :wink:

Just a thought - I haven't researched this or anything, but the IV immunoglobulins will be affecting your immune system (the whole point?), which in turn may temporarily cause a worsening of your ms symptoms - you may suddenly get muscle spasms even if they haven't troubled you too much before. Mine are normally confined to my rt leg and arm/hand, but with my Avonex injections, I get them in my back, stomach, neck, even tongue, as well as a worsening of my usual spasms. I realize that interferon has a different mode of action, but you never know...
Al
User avatar
AllyB
Family Elder
 
Posts: 360
Joined: Sun Apr 22, 2007 3:00 pm

Postby jimmylegs » Thu Apr 10, 2008 3:19 pm

7s, if there is a spastic element to your pain, mg will probably make a difference too. as dim mentioned it plays nicely with d3 (and calcium) (and zinc).
however, you might have to play with how much d3/mg blend gets taken at one time, and how much straight mg you take at another time of day (such as bed time).
jimmylegs
Volunteer Moderator
 
Posts: 8953
Joined: Sat Mar 11, 2006 4:00 pm

My insulin angle, of course!

Postby lyndacarol » Thu Apr 10, 2008 4:15 pm

777--If you don't know me already as "that insulin girl," my idea on your pain will introduce me.

I know I have moderately elevated insulin levels. I know that insulin itself damages arterial passageways. I think the paresthesia or pain in my feet and legs is caused by that damage to arteries. I find that lying down and elevating my legs helps. Even aspirin or any anti-inflammatory seems to help, too.

Aspirin's effect may be because of its anti-inflammatory properties--or its anti-coagulation ability. Gingko biloba, fish oil, even Vitamin E are anti-coagulatory and I often wonder if that is the mechanism for improvement in some with MS.

In Multiple Sclerosis: The History of a Disease the author reports doctors thought MS was a vascular disease and prescribed anti-coagulants.

Try elevating your legs. It can't hurt you.
User avatar
lyndacarol
Family Elder
 
Posts: 2260
Joined: Thu Dec 22, 2005 4:00 pm

Postby MattB » Thu Apr 10, 2008 9:42 pm

My achilles bother me a lot of the time. It takes a while for them to get stretched out and quit being sore.
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 3:00 pm
Location: East Coast USA

Postby DIM » Thu Apr 10, 2008 11:03 pm

lyndacarol if this is your problem Chromium (300-400mg) increases insulin sensitivity making you less insulin resistance plus choline and vitamin E-tocotrienol work as potent anti-coagulatories!
User avatar
DIM
Family Elder
 
Posts: 384
Joined: Thu Feb 28, 2008 4:00 pm
Location: GREECE


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service